Can’t believe what’s happened.. Don’t know what to do

finasteride
#1

Hello everyone,

My name’s Nick, I’m 23 and I’ve recently had my life destroyed. I feel incredibly helpless and hopeless, I didn’t even think it was possible to feel like this. I can’t go back in time (I know we all wish we could) and I’m having a lot of trouble coping. Long story short, I was noticing some slight hair thinning, went to a dermatologist who then prescribed me generic Finasteride 1mg. I was apprehensive to take this medication after hearing everything about it. He assured me it was safe to take… all that bullshit. I’d been researching this medication, I knew about PFS but it seemed incredibly rare according to “science.” I decided to stay away from forums like this so that I didn’t give myself the “nocebo effect.” And I stupidly took the plunge. I took it for 4 days for a total of 4 pills (May 18-May 21).

I noticed slight brain fog immediately, took it for 3 more days and just decided it wasn’t worth the risk. But I guess it was too late. On the 19th, I graduated from my university. It was something I looked forward to my whole life, and it ended up being one of the worst days of my life for no reason. I just felt so down, my girlfriend even rented a hotel out for us to celebrate. But I couldn’t shed this feeling of misery that hit me like a train out of nowhere. We had sex that night, noticed some watery ejaculate, heard that was common. Anyway, I stopped the medication soon after and everything fucking changed. I couldn’t sleep, my heart was constantly racing, I had anxiety and confusion unlike anything I’d ever felt before. I went a few days with no sleep before I asked my girlfriend to take me to the ER because I just couldn’t take it. I knew I was experiencing the “crash.” It’s now been almost two months since all of this. I feel very sick, fatigued, depressed. It’s ruined my relationship, my full-time job is on line now. This whole thing is a nightmare, and to be honest, I don’t know how much more I can take of it. I’m turning to this forum because I don’t know what to do. I don’t have a good support system. I’m incredibly saddened to see how many of you are suffering. The worst is everyone saying “it’s in your head.” I always had a problem my whole life where I felt alone, but now it’s unbearable. I feel like I lost my humanity and I feel no emotions besides sadness, guilt, and pure regret. This is not a way to live.

5 Likes
#2

You are in the early stages. Chances are that your body will equalize and recover. Focus on adrenal and lifestyle health.

#3

Piece of advice… Do not take anything at the moment! Just eat healthy and hit the gym. You will be OK.

1 Like
#4

Hey Nick,

Could you fill out a member story? It’s just a way for us to see what you’re dealing with easily.

As mentioned already, the majority of people recover in a matter of months and of those that don’t, most can see improvements as time goes by. You shouldn’t think that you’re stuck here with this forever.

2 Likes
#5

I say this with total sincerity:

There is no guarantee you will get better. There is an EXTREMELY high probablility, almost certainty, you will.

People have been screwed up even worse taking hormones and supplements trying to fix this.

You will likely recover a great deal, if not completely, naturally during the first year after crashing by simply living “healthily” and waiting it out.

Give it a year at least. Please.

4 Likes
#6

Your story sounds a ton like mine. I fell sick right before graduating from college and had intense fatigue. I was an avid bodybuilder before then, it’s not like I’ve ever been unhealthy.

Now, I’m 2.5 years out and life is better. I have better energy and sexual function. I’m not cured by any means, though. I think you can improve naturally, man.

https://www.accessdata.fda.gov/scripts/medwatch/

Please report your symptoms to the above authorities (FDA). They must know about them. The FDA should really start including black box warnings on finasteride and other similar drugs. They won’t unless they know about us suffering.

3 Likes
#7

I read your story but no-where did I see symptoms such as erectile dysfunction, low libido or no libido, lack of morning or spontaneous erections, weak orgasms, lack of sensitivity, etc. Do you have those or not?

#8

No libido, crooked partial erections, developed the hourglass shape when flaccid. Looks roughly same as before when erect. Hard to get erection and maintain. Weak morning erections.

#9

Stress is the worst enemy of recovery. Relax, stay with the people you love and talk to them. I wish you the best. I’m sure everything will pass.

1 Like
#10

Ok, I am very sorry to hear! These are the key symptoms to report because the others – feeling sick, fatigued, depressed, hopeless and scared and having anxiety, confusion and poor/no sleep – COULD all be symptoms of the nocebo effect. I know someone who had ALL of these for months because she thought she had cancer. (She didn’t.)

Still, it is too early for you to lose hope for improvement as the others have said. Two months is nothing. You need to be patient even though it’s very hard.

1 Like
#14

Hang in man give it at least 9 months take it easy avoid any supplements try not to stress it I know it’s easier said then done

#15

If you don’t run, I recommend it.

#16

Your story is very similar to mine though you are much younger than me. Please keep in mind that things can improve with this condition even if a full recovery appears to be elusive for most of us. It may take a long time though. The crucial thing during at least the first six months is firstly to stay alive and secondly not pursue the path of trying supplements, hormone therapies or other dubious jabs at self correcting this incredibly complicated problem.

1 Like